Intégration sur un cycle évanescent. (French) Zbl 0538.13007

For f a formal power series in n indeterminates \(x_ 1,...,x_ n\) over a field \(k\), let \(I(f)\) be the diagonal power series \(\Sigma a_ i,...,i^{t^ i}\). The author proves that if f is an algebraic function of \(x_ 1,...,x_ n\) and that k is of characteristic \(p>0\), then \(I(f)\) is algebraic in t. Results of the same nature had been obtained by H. Furstenberg [J. Algebra 7, 271-277 (1967; Zbl 0175.039)] and J. Denef and L. Lipschitz [”Some remarks on algebraic power series” (preprint)] recently succeeded in extending Furstenberg’s method to cover the case treated here. The aim of the present paper is to offer a geometric explanation of Furstenberg’s results, in terms of what in substance should be p-adic properties of vanishing cycles. In an appendix, signs in the coherent duality formalism are discussed.


13F25 Formal power series rings
14C99 Cycles and subschemes
14F30 \(p\)-adic cohomology, crystalline cohomology
13J05 Power series rings


Zbl 0175.039
Full Text: DOI EuDML


[1] Furstenberg, H.: Algebraic functions over finite fields. J. of Algebra7, 271-277 (1967) · Zbl 0175.03903
[2] Raynaud, M.: Spécialisation du foncteur de Picard. Publ. Math. IHES38, 27-76 (1970) · Zbl 0207.51602
[3] Raynaud, M.: Anneaux locaux henséliens. Lecture Notes in Mathematics, vol. 169. Berlin-Heidelberg-New York: Springer 1970 · Zbl 0203.05102
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.